MAUDE Adverse Event Report: Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue

Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue
Model Number E200-27M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Nausea (1970)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 19mm epic plus supra valve and 27mm epic plus mitral valve were implanted in the patient for double valve replacement (dvr) procedure.On (b)(6) 2026, the patient presented with breathless & nauseous.After the echocardiogram, it was noted that both the valves have leaflet tears.A redo-surgery was performed on (b)(6) 2026 with 19mm epic plus supra valve and 27mm epic plus mitral valve.The patient was reported stable.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 19mm epic plus supra valve and 27mm epic plus mitral valve were implanted in the patient for double valve replacement (dvr) procedure.On (b)(6) 2026, the patient presented with breathless & nauseous.After the echocardiogram, it was noted that both the valves have leaflet tears.A redo-surgery was performed on 30 may 2026 with 19mm epic plus supra valve and 27mm epic plus mitral valve.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a torn cusp two months post-surgery was reported.The device was not returned to abbott for investigation.Information from the field indicated that after the echocardiogram, it was noted that both the valves have leaflet tears.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information and without the device to analyze, the cause of the reported issue could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Epic Plus
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50009837
Report Number2135147-2026-05043
Device Sequence Number17642406
Product Code LWR
UDI-Device Identifier05415067033062
UDI-Public(01)05415067033062(17)290318
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE200-27M
Device Catalogue NumberE200-27M
Device Lot NumberBR00051543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Supplement Date Received by Manufacturer09/14/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale
Patient Weight149 LB